Nebraska, 2021Drought in Nebraska, June 8 to 30, 2021
June 8 to 30, 2021 · NWS LBF · 2 events in 2 counties and zones
A severe lack of rainfall and hot temperatures led to the development of severe (D2) drought conditions over Boyd county on June 15th. Conditions degraded to extreme (D3) conditions toward the end of June over Boyd county.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe lack of rainfall and hot temperatures led to the development of severe (D2) drought conditions over Boyd county on June 15th. Conditions degraded to extreme (D3) conditions toward the end of June over Boyd county. Across northern Holt county, severe (D2) drought conditions developed toward the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 7, 10:39 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 7, 10:39 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1139 PM CDT Mon Jun 7 2021
.SHORT TERM...(This evening through Tuesday night)
Issued at 350 PM CDT Mon Jun 7 2021
Isolated thunderstorms currently developing near the Front Range
will move slowly eastward this evening, gradually ending after
midnight. Flow aloft will be weak indicating weak wind shear. With
fairly high DCAPE in place this evening ahead of the expected
storms, isolated strong outflow winds will be possible. Currently
looking at only a slight chance across the western Sandhills and
southwest NE this evening. The locations line up well with the
latest HREF and NAMNest models.
On Tuesday, The upper ridge will remain in place across the
region, as an upper trough along the West Coast bring southwest
flow to the western U.S. While highs Tuesday will remain very
warm from the upper 80s to lower 90s, some cloudiness is
expected. This along with a more backed southeast wind will limit
highs a few degrees. The threat increases Tuesday night for
strong to locally severe thunderstorms. An embedded shortwave
will move into central WY and north central CO Tuesday afternoon.
Low level moisture and instability will increase during the
daytime. With sfc-400mb wind from 25 to 30KT across the west where
storms are expected to move in, this would support a few strong to
briefly severe storms. Expect best storm development across the
Panhandle during the early evening, tracking east-southeast
overnight. With precipitable water values approaching 1.5-1.75",
will need to watch for the threat of locally heavy rainfall but
don't consider the flooding threat to be low.
.LONG TERM...(Wednesday through Monday)
Issued at 350 PM CDT Mon Jun 7 2021
Shower and thunderstorm chances will linger into Wednesday as the
slow moving disturbance also brings increased cloud cover. Highs
again to range from the upper 80s to lower 90s.
On Thursday, the upper trough currently across the western U.S.
will lift across the Northern and Central Plains. Upper level
flow and deep layer shear is strong. Storms again expected to
develop to our west and move across much of the forecast area
Thursday night. A large hail/damaging wind threat will transition
more to a wind threat overnight. A nocturnal MCS looks likely to
develop. Expect Thursday temperatures to warm into the low to mid
90s.
Friday through Monday looks mainly dry as upper ridging persists
to our west.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1138 PM CDT Mon Jun 7 2021
Over the next 24 hours, skies will be mostly clear with some
scattered high cloudiness. Thunderstorms are expected to develop
in the Nebraska Panhandle Tuesday evening. At this time, this
activity is expected to stay west of the KLBF and KVTN terminals
through 06z Wednesday. This activity may impact the terminals
after 06z Wednesday. Winds will be gusty on Tuesday with southerly
gusts approaching 20 KTS in the afternoon hours.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Buttler
Hazardous weather outlook, Jun 7, 8:32 PM CST, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
932 PM CDT Mon Jun 7 2021
NEZ004>010-022>029-035>038-056>059-069>071-094-090245-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
932 PM CDT Mon Jun 7 2021 /832 PM MDT Mon Jun 7 2021/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Thunderstorms are possible across western and north central
Nebraska Tuesday and Wednesday. The risk of severe weather is low
Wednesday but strong to severe storms may develop late in the
evening Tuesday. The area of concern for severe weather will
generally be along and west of a line from Valentine to Mullen to
Ogallala with the strongest storms west of Highway 61. The
hazards are large hail and damaging wind gusts.
Increasing humidity and temperatures in the 90s Thursday
afternoon may cause heat indices across parts of Boyd and Holt
counties to approach or exceed 100 degrees.
The risk of severe weather across western and north central
Nebraska increases late Thursday and Thursday night. Scattered
thunderstorms, some severe, may develop and the area of concern
is generally along and north of Interstate 80. The primary severe
weather hazards are large hail and wind damage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Drought, Boyd
- When
- June 8, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Boyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed on June 8th across Boyd county. By June 22nd, drought severity increased to extreme (D3) drought conditions across the eastern 2/3rds of Boyd county. The cooperative station at Butte reported 0.64 inches of precipitation for the month of June. This was 3.27 inches below the normal of 3.91 inches. The cooperative station in Lynch reported 1.14 inches for the month.
Drought, Holt
- When
- June 8, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed mid June over northern portions of Holt county and persisted through the end of the month. The cooperative station at O'Neill reported 2.13 inches of precipitation for the month. This was 1.35 inches below the normal of 3.48 inches. The cooperative station at Atkinson 3SW reported 2.68 inches of precipitation for the month. This was 0.98 inches below the normal of 3.66 inches.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, June 8, 20211 death · 1 event
- Drought in South Dakota, June 8 to 30, 2021$12 million · 11 events
- Flash Flooding and Heavy Rain in Mississippi, June 8 to 10, 2021$2.2 million · 6 events
- Drought in Minnesota, June 8 to 30, 2021$704,000 · 4 events
- Tornadoes in Indiana, June 8, 20211 injured · $31,000 · EF1 · 3 events
- Flash Flood and Damaging Winds in Massachusetts, June 8, 2021$84,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in New York, June 8, 2021$76,000 · 61 kt wind · 11 events
- Flash Flooding and Debris Flows in Puerto Rico, June 8 to 10, 2021$14,000 · 46 events
- Damaging Winds in Alabama, June 8, 2021$26,000 · 52 kt wind · 32 events
- Drought in Nebraska, June 8 to 30, 2021$100,000 · 1 event
- Flash Flooding in Pennsylvania, June 8, 2021$77,000 · 4 events
- Flash Flooding in New York, June 8, 2021$59,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966405, 966406.